Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 22, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 22, 2010, 3:01 PM MDT for 5 counties in Colorado. It took effect at May 23, 2010, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2010, 3:01 PM MDT (21:01 UTC)
- In effect from
- May 23, 2010, 12:00 PM MDT
- Expired
- May 23, 2010, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3196 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
910 WWUS85 KPUB 222101 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 301 PM MDT SAT MAY 22 2010 ...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONE 224...WHICH INCLUDES THE SAN LUIS VALLEY...UNTIL 7 PM TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 7 PM SUNDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 8 PM MONDAY. THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR TODAY AND SUNDAY...AND A FIRE WEATHER WATCH FOR MONDAY...FOR THE SAN LUIS VALLEY. GUSTY WINDS AND LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY FOR THE NEXT FEW DAYS. SOUTHWEST WINDS WILL GUST OVER 40 MPH AT TIMES AND HUMIDITIES WILL DROP BELOW 15 PERCENT DURING THE AFTERNOON AND EARLY EVENING HOURS. COMBINED WITH DRY FUELS...THIS WILL LEAD TO CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. COZ224-231315- /O.UPG.KPUB.FW.A.0013.100523T1800Z-100524T0100Z/ /O.NEW.KPUB.FW.W.0022.100523T1800Z-100524T0100Z/ /O.CON.KPUB.FW.W.0021.000000T0000Z-100523T0100Z/ /O.CON.KPUB.FW.A.0014.100524T1800Z-100525T0200Z/ SAN LUIS VALLEY- 301 PM MDT SAT MAY 22 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CONTINUED A RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING...AND ISSUED A NEW RED FLAG WARNING IN EFFECT FROM NOON UNTIL 7 PM MDT SUNDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 STRONG...GUSTY WINDS AND HUMIDITIES BELOW 15 PERCENT ARE EXPECTED THIS EVENING...ON SUNDAY...AND POSSIBLY AGAIN ON MONDAY. COMBINED WITH DRY FUELS...EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS DURING THE AFTERNOON AND EVENING HOURS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
4 follow-up statements
099 WWUS85 KPUB 230058 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 658 PM MDT SAT MAY 22 2010 ...A RED FLAG WARNING FOR FIRE WEATHER ZONE 224...WHICH INCLUDES THE SAN LUIS VALLEY...WILL EXPIRE AT 7 PM THIS EVENING. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 8 PM SUNDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 8 PM MONDAY. THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR SUNDAY...AND A FIRE WEATHER WATCH FOR MONDAY...FOR THE SAN LUIS VALLEY. GUSTY WINDS AND LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY FOR THE NEXT FEW DAYS. SOUTHWEST WINDS WILL GUST OVER 40 MPH AT TIMES AND HUMIDITIES WILL DROP BELOW 15 PERCENT DURING THE AFTERNOON AND EARLY EVENING HOURS. COMBINED WITH DRY FUELS...THIS WILL LEAD TO CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. COZ224-231700- /O.EXP.KPUB.FW.W.0021.000000T0000Z-100523T0100Z/ /O.EXT.KPUB.FW.W.0022.100523T1800Z-100524T0200Z/ /O.CON.KPUB.FW.A.0014.100524T1800Z-100525T0200Z/ SAN LUIS VALLEY- 658 PM MDT SAT MAY 22 2010 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TO 8 PM MDT SUNDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 STRONG...GUSTY WINDS WILL CONTINUE TO DIMINISH ALONG WITH INCREASING RELATIVE HUMIDITIES THROUGH THE REST OF THE EVENING...ALLOWING FOR THE RED FLAGE WARNING TO EXPIRE AT 7 PM. STRONG AND GUSTY WINDS WILL REDEVELOP WITH HUMIDITIES DROPPING BELOW 15 PERCENT SUNDAY AFTERNOON AND EVENING AND POSSIBLY AGAIN ON MONDAY. THESE CONDITIONS COMBINED WITH DRY FUELS WILL CREATE CRITICAL FIRE CONDITONS WITH EXTREME RATES OF FIRE SPREAD POSSIBLE FOR ANY FIRE STARTS DURING THE AFTERNOON AND EVENING HOURS ON SUNDAY AND INTO EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
431 WWUS85 KPUB 230131 CCA RFWPUB URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 727 PM MDT SAT MAY 22 2010 ...A RED FLAG WARNING FOR FIRE WEATHER ZONE 224...WHICH INCLUDES THE SAN LUIS VALLEY...WILL EXPIRE AT 7 PM THIS EVENING. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 8 PM SUNDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 8 PM MONDAY. THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR SUNDAY...AND A FIRE WEATHER WATCH FOR MONDAY...FOR THE SAN LUIS VALLEY. GUSTY WINDS AND LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY FOR THE NEXT FEW DAYS. SOUTHWEST WINDS WILL GUST OVER 40 MPH AT TIMES AND HUMIDITIES WILL DROP BELOW 15 PERCENT DURING THE AFTERNOON AND EARLY EVENING HOURS. COMBINED WITH DRY FUELS...THIS WILL LEAD TO CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. COZ224-231745- /O.EXP.KPUB.FW.W.0021.000000T0000Z-100523T0100Z/ /O.COR.KPUB.FW.W.0022.100523T1800Z-100524T0200Z/ /O.COR.KPUB.FW.A.0014.100524T1800Z-100525T0200Z/ SAN LUIS VALLEY- 727 PM MDT SAT MAY 22 2010 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TO 8 PM MDT SUNDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 STRONG...GUSTY WINDS WILL CONTINUE TO DIMINISH ALONG WITH INCREASING RELATIVE HUMIDITIES THROUGH THE REST OF THE EVENING...ALLOWING FOR THE RED FLAG WARNING TO EXPIRE AT 7 PM. STRONG AND GUSTY WINDS WILL REDEVELOP WITH HUMIDITIES DROPPING BELOW 15 PERCENT SUNDAY AFTERNOON AND EVENING AND POSSIBLY AGAIN ON MONDAY. THESE CONDITIONS...COMBINED WITH DRY FUELS...WILL CREATE CRITICAL FIRE CONDITIONS WITH EXTREME RATES OF FIRE SPREAD POSSIBLE FOR ANY FIRE STARTS DURING THE AFTERNOON AND EVENING HOURS ON SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
528 WWUS85 KPUB 231024 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 424 AM MDT SUN MAY 23 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 8 PM SUNDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 8 PM MONDAY. THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR SUNDAY...AND A FIRE WEATHER WATCH FOR MONDAY...FOR THE SAN LUIS VALLEY. GUSTY WINDS AND LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY FOR THE NEXT FEW DAYS. SOUTHWEST WINDS WILL GUST OVER 40 MPH AND HUMIDITIES WILL DROP BELOW 15 PERCENT DURING THE AFTERNOON AND EARLY EVENING HOURS. COMBINED WITH DRY FUELS...THIS WILL LEAD TO CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. COZ224-240000- /O.CON.KPUB.FW.W.0022.100523T1800Z-100524T0200Z/ /O.CON.KPUB.FW.A.0014.100524T1800Z-100525T0200Z/ SAN LUIS VALLEY- 424 AM MDT SUN MAY 23 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 STRONG AND GUSTY WINDS WILL DEVELOP WITH HUMIDITIES DROPPING BELOW 15 PERCENT SUNDAY AFTERNOON AND EVENING AND AGAIN ON MONDAY. THESE CONDITIONS...COMBINED WITH DRY FUELS...WILL CREATE CRITICAL FIRE CONDITIONS WITH EXTREME RATES OF FIRE SPREAD POSSIBLE FOR ANY FIRE STARTS DURING THE AFTERNOON AND EVENING HOURS ON SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
221 WWUS85 KPUB 232130 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 330 PM MDT SUN MAY 23 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...UNTIL 8 PM THIS EVENING. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 8 PM MONDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING FOR THIS EVENING...AND ALSO ISSUED A RED FLAG WARNING FOR MONDAY...FOR THE SAN LUIS VALLEY. GUSTY WINDS AND LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY THROUGH MONDAY. SOUTHWEST WINDS WILL GUST OVER 40 MPH AND HUMIDITIES WILL DROP BELOW 15 PERCENT DURING THE AFTERNOON AND EARLY EVENING HOURS. COMBINED WITH DRY FUELS...THIS WILL LEAD TO CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. COZ224-241330- /O.UPG.KPUB.FW.A.0014.100524T1800Z-100525T0200Z/ /O.NEW.KPUB.FW.W.0023.100524T1800Z-100525T0200Z/ /O.CON.KPUB.FW.W.0022.000000T0000Z-100524T0200Z/ SAN LUIS VALLEY- 330 PM MDT SUN MAY 23 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CONTINUED A RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING...AND ISSUED A RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY. THE FIRE WEATHER WATCH FOR MONDAY IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 STRONG AND GUSTY WINDS WILL CONTINUE WITH HUMIDITIES BELOW 15 PERCENT THIS EVENING AND AGAIN MONDAY AFTERNOON AND EVENING. THESE CONDITIONS...COMBINED WITH DRY FUELS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WITH EXTREME RATES OF FIRE SPREAD POSSIBLE FOR ANY FIRE STARTS DURING THE AFTERNOON AND EVENING HOURS THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ LW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 22, 2:46 PM MDT, 15 minutes earlier.
Area forecast discussion, May 22, 2:46 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 246 PM MDT SAT MAY 22 2010 .SHORT TERM... (TONIGHT AND SUNDAY) ...HOT AND GUSTY... ...POSSIBLE DRYLINE ALONG THE KANSAS BORDER TOMORROW AFTERNOON... PLENTY OF WIND AND WARM TEMPERATURES OUT THERE TODAY. HAVE SEEN GUSTS TO 55 MPH AT ALAMOSA...AND TO 50 MPH AT THE AIR FORCE ACADEMY. LOTS OF PLACES HITTING IN THE 35 TO 50 MPH RANGE TODAY. TEMPERATURES HAVE RESPONDED NICELY TO THE STRONG DOWNSLOPE WINDS WITH WIDESPREAD TEMPERATURES IN THE LOWER 90S THROUGH THE LOWER ARKANSAS VALLEY THIS HOUR...WITH TEMPS GENERALLY 85 TO 90 ELSEWHERE ACROSS THE PLAINS. MOUNTAINS AND HIGH VALLEYS ARE DOING WELL... TOO...WITH 60S AND 70S THE RULE. RED FLAG CONDITIONS ONCE AGAIN IN THE SAN LUIS VALLEY THIS AFTERNOON...WITH WINDS GUSTING OVER 50 MPH...HUMIDITIES BELOW 15 PERCENT...AND CONTINUED DRY FUELS. THESE CONDITIONS SHOULD REPEAT TOMORROW...WHERE THE WATCH THAT IS IN EFFECT WILL BE UPGRADED TO A WARNING. DRY...THUNDERSTORM-FREE FORECAST TONIGHT. ON SUNDAY...HOWEVER... THERE IS A SMALL CHANCE OF AN ISOLATED SEVERE STORM DEVELOPING SOMEWHERE ALONG THE DRYLINE...NEAR THE KANSAS BORDER...LATE IN THE DAY. IT LOOKS LIKE MOST OF THE ACTIVITY SHOULD BE IN KANSAS BUT IT WILL BE CLOSE. LOW ISOLATED POPS IN THE FORECAST FOR THIS AREA TOMORROW AFTERNOON. ALSO...SOME LOW ISOLATED POPS ALONG THE CONTINENTAL DIVIDE FOR TOMORROW AFTERNOON. IT'LL BE LESS WINDY AND A BIT COOLER OVER THE PLAINS TOMORROW... BEHIND A WEAK COOL FRONTAL BOUNDARY THAT MOVES THROUGH LATE TONIGHT AND EARLY SUNDAY. HOWEVER...THERE WILL STILL BE SOME GUSTS IN THE 30-40 MPH RANGE BY AFTERNOON...AND TEMPERATURES WILL STILL BE IN THE 80S...SO NOT ALL THAT BIG OF A CHANGE. LW .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) SUNDAY NIGHT THROUGH MONDAY...MODELS AGREE ON PLACING THE UPPER LOW OVER SOUTHERN NV SUN EVENING...MOVING IT TO THE 4 CORNERS BY MON MORNING...THEN EJECT IT ACROSS COLORADO AND NORTH INTO MT BY LATE MON NIGHT. THIS MEANS A CONTINUATION OF WINDY AND WARM CONDITIONS FOR THE CWA...THOUGH LATEST NUMERICAL GUIDANCE INDICATES SLIGHTLY COOLER TEMPS ON MONDAY WITH MAX TEMPS IN THE 70S FOR MUCH OF THE PLAINS AND AROUND 60 F FOR THE HIGH VALLEYS. MOST LIKELY THE MODEL IS PICKING UP ON THE PROXIMITY OF THE UPPER LOW/COLDER AIR AND INCREASED CLOUD COVER...BUT ONE THING THAT MIGHT WORK AGAINST THIS IS THAT A TIGHTENING PRESSURE GRADIENT AND RIGHT REAR EXIT REGION OF THE 120 KT UPPER JET WILL KEEP STRONG GUSTY WINDS IN PLACE FOR MON AFTN. ONGOING WATCH FOR FIRE ZONE 224 LOOKS GOOD...AND UPDATED FUELS INFO MIGHT WARRANT BROADENING THE COVERAGE TO THE E PLAINS FOR MON. TUESDAY THROUGH SATURDAY...INTERESTING REPEAT OF A PATTERN IN THE UPPER LEVELS AS ANOTHER LONGWAVE TROUGH SETS UP OVER THE WESTERN THIRD OF THE COUNTRY. BRISK SW FLOW ALOFT ACROSS THE 4 CORNERS AND COLORADO REMAINS IN PLACE...WHILE A WAVERING DRYLINE ALONG THE CO/KS BORDER WILL BE THE FOCUS POINT FOR ANY AFTN AND EVE CONVECTION FOR THE PLAINS. AFTER SIMILAR TEMPS ON TUE AS COMPARED TO MON...LATEST NUMERICAL GUIDANCE INDICATES ABOUT A 5 DEG JUMP IN TEMP FOR WED AND THU...THEN EVEN MORE SO FOR FRI AND SAT AS THE MERCURY CLIMBS TOWARDS 90 F. THEREFORE...EXPECT INCREASING TEMPS COUPLED WITH BRISK TO GUSTY WINDS...AND AN ISOLATED THREAT OF CONVECTION EACH AFTN AND EVE. MOORE && .AVIATION... GENERALLY VFR EXPECTED THROUGH SUNDAY. HOWEVER...SMALL CHANCE FOR AN ISOLATED MVFR/IFR CONDITION ALONG THE KANSAS BORDER LATE TOMORROW AFTERNOON DUE TO THE POSSIBILITY OF ISOLATED SEVERE STORM DEVELOPMENT. WINDS AND WIND SHEAR WILL CONTINUE TO BE CONCERNS AS WELL. STRONG GUSTY SOUTHWEST WINDS DURING THE DAYLIGHT HOURS WITH GUSTS OVER 50 MPH POSSIBLE. AT NIGHT...POSSIBLE LLWS DEVELOPMENT AS THE SURFACE LAYER DECOUPLES BUT STRONG SOUTHWEST WINDS CONTINUE JUST OFF THE SURFACE. LW && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ224. RED FLAG WARNING FROM NOON TO 7 PM MDT SUNDAY FOR COZ224. FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR COZ224. && 50/27
Hazardous weather outlook, May 22, 6:12 AM MDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 612 AM MDT SAT MAY 22 2010 COZ058>089-093>099-231215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 612 AM MDT SAT MAY 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND HOT TEMPERATURES WILL PRODUCE HIGH FIRE DANGER ACROSS THE SAN LUIS VALLEY THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS...LOW RELATIVE HUMIDITY VALUES WILL LEAD TO CONTINUED HIGH FIRE DANGER ACROSS THE SAN LUIS VALLEY FOR SUNDAY AND MONDAY. FUELS WILL NEED TO BE MONITORED OVER THE NEXT COUPLE OF DAYS FOR INCREASED FIRE RISK ACROSS MUCH OF SOUTHERN COLORADO. THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN COLORADO FROM SUNDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ALONG THE KANSAS BORDER ON SUNDAY AFTERNOON...HOWEVER CONFIDENCE IS LOW IN OCCURRENCE. THE POTENTIAL EXISTS FOR STRONG TO SEVERE THUNDERSTORMS ON MONDAY ALONG THE DRYLINE IN FAR EASTERN COLORADO WITH STRONG WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. MOISTURE WILL RETURN TO THE REGION BY TUESDAY WITH THUNDERSTORMS POSSIBLE OVER THE FAR SOUTHEASTERN PLAINS WITH THE POTENTIAL FOR HEAVY RAINFALL INTO TUESDAY EVENING. THE POTENTIAL FOR THUNDERSTORMS LOOKS TO DECREASE WEDNESDAY THROUGH FRIDAY AS WARM AIR ALOFT MOVES INTO THE REGION CAPPING THE ATMOSPHERE AND HELPING TO KEEP THUNDERSTORMS AT BAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 10/88
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:50 AM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 35 hr |
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.